Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 26, NWS Midland/Odessa, TX

October 21, 200812 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Oct 21, 2008, 12:39 PM CDT for 12 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Oct 22, 2008, 7:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2008, 12:39 PM CDT (17:39 UTC)
In effect from
Oct 22, 2008, 7:00 AM CDT
Expired
Oct 22, 2008, 1:00 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 49 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 211739
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1239 PM CDT TUE OCT 21 2008

...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS AND WINDY CONDITIONS
OVER PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY...

.A STRONG COLD FRONT WILL MAKE ITS WAY INTO SOUTHEASTERN NEW
MEXICO AND WEST TEXAS WEDNESDAY MORNING.  STRONG NORTH TO
NORTHEAST WINDS WILL RESULT...ESPECIALLY THROUGH GUADALUPE PASS
WHERE A HIGH WIND WARNING WILL BE IN EFFECT.  WIND SPEEDS WILL NOT
BE QUITE AS STRONG OVER SOUTHEASTERN NEW MEXICO...THE UPPER TRANS
PECOS AND PERMIAN BASIN.  HOWEVER...AT LEAST 25 TO 35 MPH
WINDS...AND GUSTS TO 45 MPH...WILL BE POSSIBLE IN THESE AREAS.

TXZ258-220145-
/O.NEW.KMAF.HW.W.0049.081022T1500Z-081023T0000Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1139 AM MDT TUE OCT 21 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT
WEDNESDAY. 

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUST TO 55 MPH WILL BE
POSSIBLE WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027>029-033-034-TXZ045>048-050>052-057>062-067-220145-
/O.NEW.KMAF.WI.Y.0026.081022T1200Z-081022T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...MONAHANS
1239 PM CDT TUE OCT 21 2008 /1139 AM MDT TUE OCT 21 2008/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 1 PM CDT
/12 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 1 PM
CDT /12 PM MDT/ WEDNESDAY. 

NORTH NORTHEAST TO NORTHEAST WINDS OF 25 TO 35 WITH GUST TO 45 ARE
POSSIBLE WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS74 KMAF 211958 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CDT TUE OCT 21 2008

...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS AND WINDY CONDITIONS
OVER PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY...

.A STRONG COLD FRONT WILL MAKE ITS WAY INTO SOUTHEASTERN NEW
MEXICO AND WEST TEXAS WEDNESDAY MORNING.  STRONG NORTH TO
NORTHEAST WINDS WILL RESULT...ESPECIALLY THROUGH GUADALUPE PASS
WHERE A HIGH WIND WARNING WILL BE IN EFFECT.  WIND SPEEDS WILL NOT
BE QUITE AS STRONG OVER SOUTHEASTERN NEW MEXICO...THE UPPER TRANS
PECOS AND PERMIAN BASIN.  HOWEVER...AT LEAST 25 TO 35 MPH
WINDS...AND GUSTS TO 45 MPH...WILL BE POSSIBLE IN THESE AREAS.

TXZ258-220415-
/O.NEW.KMAF.HW.W.0049.081022T1500Z-081023T0000Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
156 PM MDT TUE OCT 21 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT
WEDNESDAY. 

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUST TO 55 MPH WILL BE
POSSIBLE WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027>029-033-034-TXZ045>048-050>052-057>062-067-220415-
/O.COR.KMAF.WI.Y.0026.081022T1200Z-081022T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...MONAHANS
256 PM CDT TUE OCT 21 2008 /156 PM MDT TUE OCT 21 2008/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 1 PM CDT
/12 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 1 PM
CDT /12 PM MDT/ WEDNESDAY. 

NORTH TO NORTHEAST WINDS OF 25 TO 35 WITH GUSTS TO 45 ARE POSSIBLE
WEDNESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 220547
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1247 AM CDT WED OCT 22 2008

...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS AND WINDY
CONDITIONS OVER PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO
WEDNESDAY...

.A STRONG COLD FRONT HAS MOVED INTO THE TEXAS PANHANDLE TONIGHT
AND WILL MAKE ITS WAY INTO SOUTHEASTERN NEW MEXICO AND WEST TEXAS
WEDNESDAY MORNING. STRONG NORTH TO NORTHEAST WINDS WILL RESULT...
ESPECIALLY THROUGH GUADALUPE PASS WHERE A HIGH WIND WARNING WILL
BE IN EFFECT. WIND SPEEDS WILL NOT BE QUITE AS STRONG OVER
SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS AND PERMIAN BASIN.
HOWEVER...AT LEAST 25 TO 35 MPH WINDS...AND GUSTS TO 45 MPH...WILL
BE POSSIBLE IN THESE AREAS.

TXZ258-221200-
/O.CON.KMAF.HW.W.0049.081022T1500Z-081023T0000Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1147 PM MDT TUE OCT 21 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
WEDNESDAY FOR THE GUADALUPE MOUNTAINS.

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUST TO 55 MPH WILL BE
POSSIBLE WEDNESDAY BEHIND A STRONG COLD FRONT MOVING ACROSS WEST
TEXAS AND SOUTHEASTERN NEW MEXICO.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027>029-033-034-TXZ045>048-050>052-057>062-067-221200-
/O.CON.KMAF.WI.Y.0026.081022T1200Z-081022T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...MONAHANS
1247 AM CDT WED OCT 22 2008 /1147 PM MDT TUE OCT 21 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 1 PM CDT /12 PM MDT/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 1 PM CDT /12 PM MDT/ THIS AFTERNOON FOR MUCH OF THE
PERMIAN BASIN...SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS
AND THE VAN HORN CORRIDOR.

NORTH TO NORTHEAST WINDS OF 25 TO 35 WITH GUSTS TO 45 ARE
POSSIBLE WEDNESDAY BEHIND A STRONG COLD FRONT MOVING ACROSS WEST
TEXAS AND SOUTHEASTERN NEW MEXICO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 220906
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 AM CDT WED OCT 22 2008

...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS AND WINDY
CONDITIONS OVER PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO
WEDNESDAY...

.A STRONG COLD FRONT CONTINUES TO MOVE THROUGH THE TEXAS PANHANDLE
EARLY THIS MORNING AND WILL MAKE ITS WAY INTO SOUTHEASTERN NEW MEXICO
AND WEST TEXAS LATER THIS MORNING. STRONG NORTH TO NORTHEAST WINDS
WILL RESULT... ESPECIALLY THROUGH GUADALUPE PASS WHERE A HIGH WIND
WARNING REMAINS IN EFFECT. WIND SPEEDS WILL NOT BE QUITE AS STRONG
OVER SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS AND PERMIAN
BASIN. HOWEVER... WINDS 25 TO 35 MPH...WITH GUSTS TO NEAR 45
MPH...WILL BE POSSIBLE IN THESE AREAS. A WIND ADVISORY REMAINS IN
EFFECT FOR THOSE LOCATIONS. 

TXZ258-221800-
/O.CON.KMAF.HW.W.0049.081022T1500Z-081023T0000Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
306 AM MDT WED OCT 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MDT THIS AFTERNOON...

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUST TO 55 MPH WILL BE
POSSIBLE TODAY BEHIND A STRONG COLD FRONT MOVING ACROSS WEST
TEXAS AND SOUTHEASTERN NEW MEXICO.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027>029-033-034-TXZ045>048-050>052-057>062-067-221800-
/O.CON.KMAF.WI.Y.0026.081022T1200Z-081022T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...MONAHANS
406 AM CDT WED OCT 22 2008 /306 AM MDT WED OCT 22 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS
AFTERNOON...

NORTH TO NORTHEAST WINDS OF 25 TO 35 WITH GUSTS TO 45 ARE
POSSIBLE TODAY BEHIND A STRONG COLD FRONT MOVING ACROSS WEST TEXAS
AND SOUTHEASTERN NEW MEXICO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

13
000 
WWUS74 KMAF 221532
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1032 AM CDT WED OCT 22 2008

...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS...DAVIS
MOUNTAINS ABOVE 6000 FT...AND WINDY CONDITIONS OVER PARTS OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO TODAY...

.A STRONG COLD FRONT MOVING THROUGH WEST TEXAS HAS RESULTED IN
WINDY TO VERY WINDY CONDITIONS TODAY. THE STRONGEST WINDS WILL
OCCUR IN GUADALUPE PASS AND THE DAVIS MOUNTAINS ABOVE 6000 FT
WHERE GUSTS TO NEAR 60 MPH ARE POSSIBLE AND A HIGH WIND WARNING IS
IN EFFECT THERE. WIND SPEEDS WILL NOT BE QUITE AS STRONG OVER
SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS AND PERMIAN
BASIN. HOWEVER... WINDS 25 TO 35 MPH...WITH GUSTS TO NEAR 45
MPH...WILL BE POSSIBLE IN THESE AREAS. A WIND ADVISORY REMAINS IN
EFFECT FOR THOSE LOCATIONS.

TXZ074-221800-
/O.EXA.KMAF.HW.W.0049.000000T0000Z-081023T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
1032 AM CDT WED OCT 22 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHEAST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE
POSSIBLE BEHIND A STRONG COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ258-221800-
/O.CON.KMAF.HW.W.0049.000000T0000Z-081023T0000Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
932 AM MDT WED OCT 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUST TO 55 MPH WILL BE
POSSIBLE BEHIND A STRONG COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027>029-033-034-TXZ045>048-050>052-057>062-067-221800-
/O.CON.KMAF.WI.Y.0026.000000T0000Z-081022T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...MONAHANS
1032 AM CDT WED OCT 22 2008 /932 AM MDT WED OCT 22 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS
AFTERNOON...

NORTH TO NORTHEAST WINDS OF 25 TO 35 WITH GUSTS TO 45 ARE
POSSIBLE TODAY BEHIND A STRONG COLD FRONT MOVING ACROSS WEST TEXAS
AND SOUTHEASTERN NEW MEXICO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Oct 21, 7:51 AM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Oct 21, 7:51 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
751 AM CDT TUE OCT 21 2008

.UPDATE...
UPDATED TO INCREASE RAIN CHANCES.

&&

.DISCUSSION...
A SHORTWAVE TROUGH TRANSLATING EASTWARD ACROSS NEW MEXICO THIS
MORNING WAS RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS OVER
SOUTHEAST NEW MEXICO...WITH SLIGHTLY LESS COVERAGE OVER WEST TEXAS.
WILL SEND AN UPDATE TO INCREASE RAIN CHANCES...ESPECIALLY OVER NEW
MEXICO WHERE THE BEST LIFT IS PROGGED TO REMAIN.  WILL REASSESS
WINDS...SKY COVER AND TEMPERATURES LATER THIS MORNING FOR ANY
POSSIBLE CHANGES FOR THIS AFTERNOON.  UPDATED PRODUCTS WILL FOLLOW
SHORTLY.  21/67

&&

.PREV DISCUSSION... /ISSUED 633 AM CDT TUE OCT 21 2008/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW...

AVIATION...
A BAND OF HIGHER CLOUDS IS STRETCHED ACROSS THE AREA FROM NEAR
CHILDRESS AS FAR SOUTHWEST AS PRESIDIO. THIS CLOUD COVER WILL
CONTINUE TO MOVE OFF TO THE EAST LEAVING MOSTLY CLEAR SKIES LATER
THIS MORNING. A FEW ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE
THIS AFTERNOON...HOWEVER GIVEN THE ISOLATED NATURE...AND LOW
PROBABILITY /LESS THAN 25 PERCENT/ WILL NOT INDICATE IN TAFS AT
THIS TIME. A COUPLE OF AREAS OF BR HAVE DEVELOPED NEAR KCNM AND
KHOB THIS MORNING SO TEMPO/D IN MVFR AT THOSE LOCATIONS THROUGH
21/16Z. A WEAK FRONTAL BOUNDARY REMAINS DRAPED ALONG ROUGHLY A
KHOB TO KSNK TO KASR LINE THAT WILL KEEP WINDS MAINLY OUT OF THE
NORTH TO NORTHEAST THIS MORNING BEFORE SHIFTING BACK AROUND TO A
MORE SOUTHEASTERLY DIRECTION LATER THIS AFTERNOON. DO NOT EXPECT
MUCH SOUTHWARD PROGRESSION ON THIS FRONT...AND WINDS AT THE
REMAINDER TAF SITES WILL STAY MORE OUT OF THE SOUTHEAST. A
STRONGER COLD FRONT IS EXPECTED ON WEDNESDAY. /13/

PREV DISCUSSION... /ISSUED 344 AM CDT TUE OCT 21 2008/

DISCUSSION...
LEAD S/W TROF ASSOCIATED WITH A DEPARTING UPPER JET MAX CONTINUES
TO CREATE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN
CWA THIS MORNING. WATER VAPOR IMAGERY SHOWS DRIER AIR ENTERING NEW
MEXICO AND SO THE SHOWERS SHOULD BE COMING TO AN END THIS
AFTERNOON. A MUCH STRONGER JET MAX THAN THE ONE LEAVING THE AREA
IS ENTERING THE PAC NW CONTRIBUTING TO AN AMPLIFYING UPPER PATTERN
BY TONIGHT. THE LEADING EDGE OF THE JET MAX WILL DEEPEN AN TROUGH
MOVING INTO THE PLAINS EVENTUALLY CAUSING IT TO CUTOFF INTO A DEEP
UPPER LOW OVER KS/NE. THIS SYSTEM WILL PUSH A STRONG COLD FRONT
THROUGH THE NORTHERN SECTIONS WEDNESDAY MORNING AND SHOULD REACH
THE RIO GRANDE BY THE AFTERNOON. THE ASSOCIATED AIR MASS WILL BE
DRY BUT COLD...AND HAVE GENERALLY UNDERCUT MEX GUIDANCE TEMPS WED
AFT THROUGH THE NEXT SEVERAL DAYS AS THE GFS USUALLY HAS
DIFFICULTY WITH THESE SYSTEMS...ESPECIALLY FOR OVERNIGHT LOWS.

TWO POST FRONTAL ISSUES WILL NEED TO BE CLOSELY MONITORED...FIRST
THE POSSIBILITY OF FREEZING TEMPERATURES IN SOUTHEASTERN NEW
MEXICO...THE NORTHWESTERN PERMIAN BASIN...AND THE MARFA PLATEAU
NECESSITATING A FREEZE WATCH ISSUANCE. IT IS STILL A BIT EARLY TO
ISSUE A WATCH BUT TATUM AND MARFA COULD WELL DIP BELOW FREEZING BY
THURSDAY MORNING. SECOND IS WINDY CONDITIONS BEHIND THE FRONT.
NORTHERLY WINDS WILL BE KICKING UP BEHIND THE FRONT AND COULD NEED
AN ADVISORY WEDNESDAY AFTERNOON...BUT THE AREA I AM MOST CONCERNED
ABOUT IS GUADALUPE PASS WHERE EASTERLY GAP WINDS COULD REACH WIND
WARNING CRITERIA.

THE UPPER LOW WILL SIT IN THE PLAINS FOR ABOUT 24 HOURS BEFORE
SLOWLY MOVING EAST AND THIS WILL CAUSE CONDITIONS TO ONLY SLOWLY
WARM UP LATE IN THE WEEK AND INTO THE WEEKEND. IN PARTICULAR
A NEARLY STATIONARY RIDGE TO THE WEST WILL KEEP A SURFACE HIGH
SITUATED OVER WEST TEXAS KEEPING SKIES CLEAR AND WINDS LIGHT
ALLOWING FOR MAX RADIATIONAL COOLING AND NEAR TO BELOW NORMAL
TEMPS THROUGH THE END OF THE FORECAST PERIOD.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              78  52  63  37  /  20  10   0   0
CARLSBAD NM                83  50  62  36  /  10   0   0   0
DRYDEN TX                  77  59  71  45  /  10   0   0   0
FORT STOCKTON TX           83  54  62  44  /  20   0   0   0
GUADALUPE PASS TX          77  52  60  38  /  10   0   0   0
HOBBS NM                   79  50  61  35  /  20   0   0   0
MARFA TX                   78  46  65  34  /  20   0   0   0
MIDLAND INTL AIRPORT TX    80  55  61  37  /  20  10   0   0
ODESSA TX                  80  57  63  39  /  20  10   0   0
WINK TX                    85  55  68  38  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

13/10
Hazardous weather outlook, Oct 21, 7:54 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
754 AM CDT TUE OCT 21 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221300-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
754 AM CDT TUE OCT 21 2008 /654 AM MDT TUE OCT 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST NEW
MEXICO AND THE PERMIAN BASIN THIS MORNING...WITH MORE WIDELY
SCATTERED SHOWERS AND STORMS POSSIBLE MAINLY OVER THE DAVIS
MOUNTAINS THIS AFTERNOON. SEVERE STORMS ARE NOT EXPECTED...HOWEVER
A FEW OF THE STRONGER ONES COULD PRODUCE GUSTY WINDS AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS ARE EXPECTED ON WEDNESDAY AS A COLD FRONT MOVES
THROUGH THE AREA.  A WIND ADVISORY COULD BE NEEDED ACROSS MOST
AREAS...AND POSSIBLY A HIGH WIND WARNING ACROSS THE GUADALUPE
MOUNTAINS WHERE THE STRONGEST WINDS ARE EXPECTED BEHIND THE FRONT.

IN ADDITION...NEAR FREEZING TEMPERATURES ARE EXPECTED THURSDAY
MORNING ACROSS PORTIONS OF SOUTHEAST NEW MEXICO...THE NORTHWESTERN
PERMIAN BASIN...AND THE MARFA PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 2:56 PM CDTHigh Wind WarningMAF24 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.